News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Signs of Pregnancy, but negative results


 klh - Sun Dec 30, 2007 5:33 pm

I stopped taking my BCP on 11/19/07. I got my period early at the end of November and it lasted the normal time for me (3-4 days). I have not yet gotten my period. I should have gotten it on 12/24/07. I took a hpt 12/26 and again yesterday and they were negative. My breasts are extremely tender, I have been nauseous for the past two days, I also have discomfort on my right side from my pelvis to my belly button. Is this normal the month after you stop BCP? Also if I don't get my period this month, how do I tell when I am ovulating next? My husband and I are trying to conceive.
 Debbie Miller, RN - Mon Dec 31, 2007 2:38 pm

User avatar Hello,
It could be that your hormones were not high enough yet to be detected on the home test. Maybe a week later you would get a different result. Going off birth control pills often results in some cycle disruption so you could be experiencing this. Try to relax because stress can also delay your period.

It is not always possible to say when you will ovulate. We give a range only of days 8 though 14 (start counting the first day of period). Most, but not all, women ovulate during that period of time if they have regular cycles of 26 to 32 days. When people try to conceive, they concentrate efforts on those days and luck comes into play here. Do not limit yourself to having sex on those days, but you would want to be sure you are doing it about every other day during the potentially fertile period. It would be considered normal if it takes up to a year to become pregnant.

Good luck in your efforts.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here